MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45541-CURVC
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: during picc insertion, inserter met resistance around 25 cm of catheter inserted.Manoeuvring techniques were used to advance the picc unsuccessfully.The stylet wire was attempted to be removed and resistance met.Wire was fully retrieved and noted to be bent around 3 cm.Stylet wire exchanged with new accessory wire and picc unable to be advanced.Inserter then tried to remove picc and was unable remove.Picc could not be flushed however wire could be removed.As the peel away sheath was broken and removed the picc catheter finally gave way and could be removed.Catheter, stylet, introducer all saved for review.There was a noticeable bend in the catheter around 8cm mark.Associated complaints 9680794-2024-00092.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: during picc insertion, inserter met resistance around 25 cm of catheter inserted.Manoeuvring techniques were used to advance the picc unsuccessfully.The stylet wire was attempted to be removed and resistance met.Wire was fully retrieved and noted to be bent around 3 cm.Stylet wire exchanged with new accessory wire and picc unable to be advanced.Inserter then tried to remove picc and was unable remove.Picc could not be flushed however wire could be removed.As the peel away sheath was broken and removed the picc catheter finally gave way and could be removed.Catheter, stylet, introducer all saved for review.There was a noticeable bend in the catheter around 8cm mark.Associated complaints 9680794-2024-00092 and 9680794-2024-00155.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheter and peel away sheath for analysis.The peel away sheath was returned advanced over the catheter.Definite signs of use were observed.Visual analysis of the catheter revealed that it contained a natural bend along the entire body; however, no unintended kinking/bending was observed.No obvious kinking or bending was observed at the 8cm mark.The distal end of the catheter was also noted to be intentionally severed.The overall length of the catheter measured 46.2cm which is not within the specification limits of 55.85 - 57.76cm per the catheter product drawing.This indicates that at least 9.65cm of the catheter was severed and not returned for analysis.The outer diameter of the catheter measured 0.059" which is within the specification limits of 0.058 - 0.061" per the extrusion product drawing.The inner diameter of the catheter at the severed region measured 0.039" which is within the specification limits of 0.039 - 0.042" per the extrusion product drawing.A lab inventory guide wire was inserted through the catheter with a tortuous path introduced in the catheter body as would be in the human anatomy.The guide wire was able to pass completely through the assembly with minimal resistance.Performed per ifu statement, "if 80 cm guidewire is used, insert guidewire into distal lumen until soft tip of guidewire extends beyond catheter tip.Advance guidewire/catheter as a unit through peel-away sheath to final indwelling position, while maintaining position of distal end of guidewire.If 130 cm guidewire is used, insert soft tip of the guidewire through peel-away sheath to desired depth.Thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy." the catheter was also advanced through the returned peel away sheath.The entire catheter was able to pass through the sheath with little to no resistance.Performed per ifu statement, "insert catheter through peel-away sheath to final indwelling position." a device history record review was performed, and no relevant findings were identified.The ifu provided with this kit instructs the user, "prepare guidewire for insertion by wetting guidewire with sterile normal saline for injection.Ensure that guidewire remains lubricious until it is inserted into patient/catheter." the ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the customer report of a kinked catheter was not confirmed through investigation of the returned sample.Visual analysis revealed no obvious kinking or bending of the catheter.The catheter additionally passed all relevant dimensional and functional requirements, and a device history record review revealed no relevant findings.Based on the sample received and investigation performed, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18710058
Report Number9680794-2024-00155
Device Sequence Number8192696
Product Code LJS
UDI-Device Identifier10801902208726
UDI-Public10801902208726
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/24/2025
Device Catalogue NumberDLX-45541-CURVC
Device Lot Number33F23G0488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown